Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 3, 2000, 10:53 PM EDT for Darlington County, Marlboro County, South Carolina. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2000, 10:53 PM EDT (02:53 UTC)
- Expired
- Jun 4, 2000, 12:00 AM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Darlington County, SC, Marlboro County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 2.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1285 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 040253 SVRILM SCC031-069-040400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1053 PM EDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA SOUTH CENTRAL MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL MIDNIGHT EDT * AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTHEAST OF LAMAR...OR ABOUT 13 MILES SOUTHWEST OF DARLINGTON...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR HARTSVILLE AT 1115 PM EDT AUBURN AT 1135 PM EDT DARLINGTON AT 1140 PM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ CRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:29 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 3, 9:29 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 929 PM EDT SAT JUN 3 2000 SFC FRONT DRAPED ACROSS THE CWA ATTM PROVIDING THE FOCUS FOR SCATTERED TO NUMEROUS STORMS. SFC LOW CURRENTLY SW OF FLO CONTINUES TO MOVE SW AS INDICATED BY LAST SEVERAL HOURS OF MSAS ANALYSES. 18Z MESOETA INDICATES SOME H5 SUPPORT FOR CONVECTION TO CONTINUE OVERNIGHT. WILL ADJUST POPS AS NEEDED BASED ON COVERAGE AT ISSUANCE. MIN TEMPS LOOK OK BASED ON A QUICK GLANCE AT 01Z DEWPOINTS. CWF: EXPECTED WIND SHIFT OVERNIGHT INDICATED IN ONGOING FCST. WILL TWEAK AS NEEDED BASED ON LATEST POSITION OF FRONT. .ILM...NONE. MORGAN
In the hours before
Local storm report, Jun 3, 7:50 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
750 PM EDT SAT JUN 3 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 SW GARLAND NC WIND DAMAGE
06/03/00 BLADEN TREES DOWN AT INTERSECTION
OF ROUTE 701 AND 210
0740 PM LUMBERTON NC .75 INCH HAIL
06/03/00 ROBESON SPOTTER REPORTED DIME
SIZE HAIL ON SE SIDE
AT LONG BRANCH COUNTRY STORE
NNNNLocal storm report, Jun 3, 8:44 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
843 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 SW GARLAND NC WIND DAMAGE
06/03/00 BLADEN EMC REPORTED STRUCTURE
DAMAGE TO A HORSE BARN AND
SEVERAL TREES DOWN. ALSO
NOTED DAMAGE TO GARDENS
...LIKELY A RESULT OF
OF LARGE HAIL.
NNNN
CRMLocal storm report, Jun 3, 8:55 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
855 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM BLADENBORO NC .75 INCH HAIL
06/03/00 BLADEN EMC REPORTED DIME SIZE
HAIL.
NNNN
CRMLocal storm report, Jun 3, 9:18 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
918 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM BOLTON NC .75 INCH HAIL
06/03/00 COLUMBUS BOLTON
0805 PM WHITEVILLE NC WIND DAMAGE
06/03/00 COLUMBUS TREES DOWN WEST SIDE TOWN
0830 PM TABOR CITY NC WIND DAMAGE
06/03/00 COLUMBUS TREES DOWN ACROSS POWER
LINES
0900 PM EVERGREEN NC .88 INCH HAIL
06/03/00 COLUMBUSLocal storm report, Jun 3, 10:02 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
1002 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM BARNESVILLE NC .5 INCH HAIL
06/03/00 ROBESON
0945 PM BARNESVILLE NC 1.75 INCH HAIL
06/03/00 ROBESON
Local storm report, Jun 3, 10:34 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NORTH CAROLINA
1033 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY \LOCATION....
1010 PM GREEN SEA SC .88 INCH HAIL
06/03/00 HORRY 5 MILES WEST OF GREEN SEA
NICKLE SIZE HAILThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:43 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 47 min |
| Jun 3, 9:02 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 58 min |
| Jun 3, 9:53 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 67 min |
| Jun 4, 3:03 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 42 min |
| Jun 4, 3:44 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.